Alert archive / Indiana / Gale Warnings in 2020
Gale Warning 11, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Apr 8, 2020, 10:25 PM EDT. It took effect at Apr 9, 2020, 8:00 AM EDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2020, 10:25 PM EDT (02:25 UTC)
- In effect from
- Apr 9, 2020, 8:00 AM EDT
- Expired
- Apr 10, 2020, 4:39 AM EDT
- In force
- 21 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
927 WHUS73 KIWX 090225 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1025 PM EDT Wed Apr 8 2020 LMZ043-046-091030- /O.CON.KIWX.SC.Y.0032.000000T0000Z-200409T1200Z/ /O.UPG.KIWX.GL.A.0009.200409T1200Z-200410T1200Z/ /O.NEW.KIWX.GL.W.0011.200409T1200Z-200410T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1025 PM EDT Wed Apr 8 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... ...GALE WARNING IN EFFECT FROM 8 AM THURSDAY TO 5 AM EDT FRIDAY... The National Weather Service in Northern Indiana has issued a Gale Warning, which is in effect from 8 AM Thursday to 5 AM EDT Friday. The Gale Watch is no longer in effect. * WINDS...Northwest wind 15 to 25 knots with gusts up to 30 knots tonight. Northwest winds 20 to 25 knots, with gusts up to 35 knot gales Thursday into Thursday night. * WAVES...Waves building to 4 to 8 feet, occasionally to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
6 follow-up statements
382 WHUS73 KIWX 090916 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 516 AM EDT Thu Apr 9 2020 LMZ043-046-091730- /O.CON.KIWX.SC.Y.0032.000000T0000Z-200409T1200Z/ /O.CON.KIWX.GL.W.0011.200409T1200Z-200410T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 516 AM EDT Thu Apr 9 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... * WINDS...Northwest wind 20 to 30 knots today and tonight, with gale force gusts to 35 knots. * WAVES...Waves 4 to 8 feet, occasionally to 10 feet today. Waves 4 to 10 feet, occasionally to 13 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
368 WHUS73 KIWX 091204 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 804 AM EDT Thu Apr 9 2020 LMZ043-046-092015- /O.EXP.KIWX.SC.Y.0032.000000T0000Z-200409T1200Z/ /O.CON.KIWX.GL.W.0011.000000T0000Z-200410T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 804 AM EDT Thu Apr 9 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS...Northwest wind 20 to 30 knots today and tonight, with gale force gusts to 35 knots. * WAVES...Waves 4 to 8 feet, occasionally to 10 feet today. Waves 4 to 10 feet, occasionally to 13 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
588 WHUS73 KIWX 091502 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1102 AM EDT Thu Apr 9 2020 LMZ043-046-092315- /O.CON.KIWX.GL.W.0011.000000T0000Z-200410T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1102 AM EDT Thu Apr 9 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... * WINDS...Northwest wind 20 to 30 knots today and tonight, with gale force gusts to 35 knots. * WAVES...Waves 4 to 10 feet, occasionally to 13 feet today. Waves 6 to 12 feet, occasionally to 15 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
114 WHUS73 KIWX 091939 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 339 PM EDT Thu Apr 9 2020 LMZ043-046-100345- /O.CON.KIWX.GL.W.0011.000000T0000Z-200410T0900Z/ /O.NEW.KIWX.SC.Y.0033.200410T0900Z-200411T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 339 PM EDT Thu Apr 9 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT FRIDAY... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect from 5 AM to 8 PM EDT Friday. * WINDS...Northwest wind 20 to 30 knots through tonight, with gale force gusts to 35 knots. Northwest winds will be 15 to 25 kts with gusts to 30 kts on Friday. * WAVES...Waves 8 to 12 feet occasionally to 15 feet tonight. Waves will lower some to 6 to 10 feet occasionally to 13 feet on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
015 WHUS73 KIWX 100231 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1031 PM EDT Thu Apr 9 2020 LMZ043-046-101045- /O.CON.KIWX.GL.W.0011.000000T0000Z-200410T0900Z/ /O.CON.KIWX.SC.Y.0033.200410T0900Z-200411T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1031 PM EDT Thu Apr 9 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT FRIDAY... * WINDS...Northwest wind 20 to 30 knots with gusts to 35 knot gales. Northwest winds will be 15 to 25 kts with gusts to 30 knots on Friday. * WAVES...Waves 6 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
060 WHUS73 KIWX 100839 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 439 AM EDT Fri Apr 10 2020 LMZ043-046-101645- /O.CAN.KIWX.GL.W.0011.000000T0000Z-200410T0900Z/ /O.EXT.KIWX.SC.Y.0033.200410T0839Z-200411T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 439 AM EDT Fri Apr 10 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...Northwest winds will be 15 to 20 kts with a few gusts to 25 knots this morning. * WAVES...Waves slowly subsiding to 3 to 5 feet into this afternoon and less than 4 feet this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Apr 8, 7:26 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 8, 7:26 PM EDT, 2 hours 59 minutes before
Area Forecast Discussion...Correction
National Weather Service Northern Indiana
726 PM EDT Wed Apr 8 2020
.SYNOPSIS...
Issued at 726 PM EDT Wed Apr 8 2020
A cold front will move through with rain showers and a chance for
thunderstorms this evening into the early overnight. Windy and
much cooler conditions will follow later tonight into Thursday.
Winds may gust up to 40 mph at times on Thursday with highs only in
the mid 40s. Scattered rain showers will also be possible in the
afternoon as an upper level disturbance tracks through. Cool and dry
conditions are then expected Friday and Saturday before rain chances
return on Sunday.
&&
.SHORT TERM...(This Evening through Thursday)
Issued at 228 PM EDT Wed Apr 8 2020
Water vapor imagery depicting strong upper low moving into
Manitoba with 12Z ROABs indicating strong mid-upper level speed
maxes moving through the base of the trough. Associated surface
low over Ontario with frontal wave down in the mid-MS valley.
Frontal wave expected to move eastward into central Indiana this
evening and should focus best support for stronger convection to
the south of our area. Now that morning dense fog and stratus has
completely eroded...much of southern and eastern CWA rebounding
nicely with temperatures in the mid-upper 60s and CAPE values on
the rise but still less than 500J/kg. So while thunder possible
later this evening as system arrives and strong dynamics could
support a strong storm...organized convection and/or severe storm
potential will be limited. Strong gradient sets up over the area
behind this system as high pressure builds into the northern
plains...setting up a very windy day on Thursday as forecast
soundings still indicating mixing depths 7-9Kft and occasionally
reaching over 10Kft...supporting gusts of 35-40kts during peak
heating Thursday afternoon. Secondary short wave dropping down in
cyclonic flow will support diurnally driven scattered showers as
well. CAA pattern prevailing through the day on Thursday will keep
highs only in the mid 40s.
&&
.LONG TERM...(Thursday Night through Wednesday)
Issued at 228 PM EDT Wed Apr 8 2020
Quiet start to the long term period as surface high pressure
builds into the TN valley providing dry and cool conditions Friday
and Saturday with highs only in the low to mid 40s Friday then
moderating to around 50 Saturday. Strengthening southern stream
jet dynamics this weekend will have upper low over the southwest
US moving eastward...with both deterministic and ensemble means
showing some degree of interaction/phasing with the northern
stream. Low confidence patten with respect to details on
associated surface low strength/timing/placement/track...but
general expectations are for surface low to lift northeast into
the TN/OH valley toward the end of the weekend then on up into the
Great Lakes region to begin next week. This will bring precip
chances back into the area Saturday night and continuing into
Monday. System then continues to deepen as it lifts northward into
Canada...carving out broad upper trough over the region with
200-250m negative height anomalies over the area...bringing a
cold and unsettled pattern remainder of the forecast period.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 722 PM EDT Wed Apr 8 2020
Strong cold front just through KSBN will drop through KFWA by
02-03z. Northerly winds will likely gusts up to 25 knots behind
the front with cigs potentially lowering into high MVFR for a
brief time. Rain and perhaps some embedded will accompany the
frontal passage, with any strong to severe convection staying well
south of the terminals. Gusty northwest winds will follow the
frontal passage otherwise later tonight and tomorrow. Gusts by
late Thursday morning and Thursday afternoon may near 35 knots
given a lingering tight pressure gradient and a deep mixed layer.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Lakeshore Flood Advisory from 7 AM Thursday to 7 AM CDT Friday
for INZ003.
MI...Lakeshore Flood Advisory from 8 AM Thursday to 8 AM EDT Friday
for MIZ077.
OH...NONE.
LM...Dense Fog Advisory until 8 PM EDT this evening for LMZ043-046.
Gale Watch from Thursday morning through Friday morning for
LMZ043-046.
Small Craft Advisory until 8 AM EDT Thursday for LMZ043-046.
&&
SYNOPSIS...Steinwedel
SHORT TERM...JAL
LONG TERM...JAL
AVIATION...Steinwedel
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Apr 8, 9:18 PM EDT, 1 hour 7 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 918 PM EDT Wed Apr 8 2020 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-100130- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 918 PM EDT Wed Apr 8 2020 /818 PM CDT Wed Apr 8 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Windy conditions are expected on Thursday with gusts to 40 mph possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-100130- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 918 PM EDT Wed Apr 8 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY... ...GALE WATCH IN EFFECT FROM 8 AM EDT THURSDAY THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Northwest gales hazardous for small craft are possible late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Gale Watch. Northwest gales hazardous for small craft are possible Thursday through Friday. INZ003-MIZ077-100130- La Porte-Berrien- 918 PM EDT Wed Apr 8 2020 /818 PM CDT Wed Apr 8 2020/ ...LAKESHORE FLOOD ADVISORY IN EFFECT FROM 8 AM EDT /7 AM CDT/ THURSDAY TO 8 AM EDT /7 AM CDT/ FRIDAY... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. Windy conditions are expected to develop late tonight with gusts in excess of 40 mph possible. This may result in lake shore flooding as waves build late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Advisory. Windy conditions will continue Thursday and Friday with gusts in excess of 40 mph at times. Strong winds and large waves may result in lakeshore flooding Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Apr 8, 7:56 PM EDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Northern Indiana
756 PM EDT Wed Apr 8 2020
INZ013-015-020-022-090030-
Cass-White-Fulton-Pulaski-
756 PM EDT Wed Apr 8 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WHITE...SOUTHERN
PULASKI...WESTERN FULTON AND WESTERN CASS COUNTIES...
At 756 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Francesville to near Brookston.
Movement was east at 65 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Logansport, Monticello, Winamac, Monon, Brookston, Francesville,
Royal Center, Pulaski, Kewanna, Reynolds, Chalmers, Burnettsville,
Fulton, Clymers, Smithson, Leases Corner, Indiana Beach, Idaville,
Sitka and Lake Bruce.
This includes Interstate 65 between mile markers 185 and 187.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Northern Indiana.
&&
LAT...LON 4099 8689 4113 8622 4056 8636 4056 8637
4069 8637 4069 8652 4074 8653 4074 8673
4073 8676 4072 8675 4071 8676 4069 8675
4068 8676 4068 8674 4066 8678 4056 8677
4056 8698
TIME...MOT...LOC 2356Z 257DEG 55KT 4093 8685 4056 8693
HAIL...0.25
WIND...40MPH
CMSpecial weather statement, Apr 8, 8:19 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Northern Indiana
819 PM EDT Wed Apr 8 2020
INZ015-022>026-032-033-090100-
Miami-Wabash-Huntington-Blackford-Wells-Cass-Fulton-Grant-
819 PM EDT Wed Apr 8 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WABASH...GRANT...
BLACKFORD...HUNTINGTON...SOUTH CENTRAL FULTON...CENTRAL WELLS...
EASTERN CASS AND MIAMI COUNTIES...
At 819 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles south of Akron to near Kokomo.
Movement was east at 60 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Marion, Logansport, Huntington, Peru, Wabash, Bluffton, Hartford
City, Gas City, Upland, Ossian, Fairmount, Grissom Afb, Montpelier,
Jonesboro, Sweetser, Andrews, Markle, Walton, Swayzee and Bunker
Hill.
This includes Interstate 69 in Indiana between mile markers 252 and
292.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Northern Indiana.
&&
LAT...LON 4057 8587 4056 8637 4098 8627 4089 8514
4038 8530 4038 8586
TIME...MOT...LOC 0019Z 279DEG 50KT 4094 8601 4040 8616
HAIL...0.25
WIND...50MPH
CMSpecial weather statement, Apr 8, 9:31 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Northern Indiana
931 PM EDT Wed Apr 8 2020
OHZ002-004-005-015-016-024-025-090215-
Henry-Allen-Putnam-Defiance-Fulton-Van Wert-Paulding-
931 PM EDT Wed Apr 8 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PUTNAM...DEFIANCE...
PAULDING...HENRY...VAN WERT...ALLEN AND SOUTHEASTERN FULTON
COUNTIES...
At 931 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles east of Hicksville to 6 miles
southwest of Rockford. Movement was east at 50 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Lima, Defiance, Van Wert, Napoleon, Delphos, Ottawa, Bluffton, Fort
Shawnee, Hicksville, Paulding, Spencerville, Columbus Grove, Leipsic,
Elida, Deshler, Antwerp, Kalida, Payne, Liberty Center and Pandora.
This includes Interstate 75 between mile markers 119 and 141.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Northern Indiana.
&&
LAT...LON 4064 8388 4066 8422 4069 8422 4068 8446
4073 8446 4073 8479 4133 8477 4156 8388
TIME...MOT...LOC 0131Z 256DEG 43KT 4131 8457 4061 8472
HAIL...0.25
WIND...50MPH
CMThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:19 PM EDT | Special Weather Statement | IWX | Blackford, Grant, Huntington, Miami, Wabash, Wells | 41 min |
| Apr 9, 4:04 AM EDT | Wind Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 16 hr |
| Apr 9, 3:39 PM EDT | Small Craft Advisory | IWX | 28 hr | |
| Apr 8, 9:31 PM EDT | Special Weather Statement | IWX | Allen, Defiance, Henry, Paulding, Putnam, Van Wert | 44 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.